MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TWINPASS V2; DUAL ACCESS CATHETER

VASCULAR SOLUTIONS LLC TWINPASS V2; DUAL ACCESS CATHETER
Model Number 5200
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).An investigation has been opened to review historical data and risk documentation.A follow up report will be submitted after investigation.
 
Event or Problem Description
It was reported that: tip was sheared while going through a stent strut.It stayed on the wire and was removed from the patient.Patient was reported as fine.Additional information has been requested from the account.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).One-unit of twinpass was returned to vsi/teleflex for evaluation.Blood particulates were noted on the unit.Approximately 0.8 cm of tip was observed to be sheared off and missing.Lumen was observed to be longitudinally split.A device history record review was completed.All processes were followed.No non-conformances noted case details and medwatch report were reviewed.Customer stated that the" tip of the twinpass sheared while going through a stent strut".Per medwatch report, "physician was not able to reinsert wire into the catheter system.He noticed the tip broke off." one-unit of twinpass was returned to vsi/teleflex for evaluation.Approximately 0.8 cm of tip was observed to be sheared off and missing.Lumen was observed to be longitudinally split.Damages are likely to have occurred during use in the procedure and operated against resistance with other devices.Per ifu states the following warning and precaution: never advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter against resistance may result in catheter damage or vessel injury.Exercise care in handling of the catheter during a procedure to reduce the possibility of accidental breakage, bending or kinking.Additional information was requested.A response was received.The physician used the twinpass for a bifurcation wiring technique.The tip got buckled up trying to o through a stent strut.The tip broke off but stayed on the wire.It was removed from the body.No piece was left behind in the vessel.No intervention was performed.Per device return, it is evident to note tip was missing.Distal end and guidewire lumen damages are indicative of the operation & interaction with other device against resistance.A manufacturing record review was completed by tecate and no related nonconformances were found.Based on the information, the most likely root cause of the issue is operational context and/or unintended use error.

Brand Name
TWINPASS V2
Common Device Name
DUAL ACCESS CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16625956
Report Number2134812-2023-00014
Device Sequence Number11876641
Product Code DQY
UDI-Device Identifier10841156107390
UDI-Public10841156107390
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K193119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2024
Device Model Number5200
Device Catalogue Number5200
Device Lot Number73F2200294
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown